I have not gotten my period since being on depo. Just recently I started getting negative side effects of Depo and began to worry about becoming infertile.
The Manufacturer recommends that you not use Depo Provera long term (more than 2 years), unless you have no option.
In that case, you need to take the recommended breaks every couple of years.
They state that it can take up to 18 months from the point you miss your shot, for your fertility to return. For some it's sooner & for others later.
I was on Depo Provera for 18 years, with breaks, & I ovulate each month, now. I used Vitex to get my monthly cycle back.
I was on Depo for 5 years. I recently stopped this June 2017. So that means I have not had the shot for almost 6 months. I have never gotten a period since being on the shot. Maybe just a little spotting here and there, but not a full period at all. I was worried, but on Nov. 27th I started my period and it has been heavy. So I'm assuming I won't have issues getting pregnant. I also did a natural body cleanse that same day. After doing research I found that this can actually help flush it all out of my system. Shockingly the day I started the natural fruit cleanse, I had my period. I also started taking prenatal pills on Nov. 26th. So, maybe this will help you aswell.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Sep 2012 • 18 answers
Posted 6 Mar 2015 • 1 answer
Depo-Provera - I was on my period when I first got the depo shot and it is almost time for my second
Posted 8 May 2016 • 2 answers
Posted 20 Jun 2016 • 2 answers
Posted 5 Oct 2016 • 1 answer